Virtual Teen Forums
 

Go Back   Virtual Teen Forums > >
Register Blogs FAQ Calendar Mark Forums Read Chat Room

Reply
 
Thread Tools Display Modes
Old August 17th, 2017, 04:57 AM   #1
Dying Ember
Member++
 
Name: Maya
Join Date: September 10, 2014
Location: Scotland, UK
Age: 18
Gender: Female
Question Citalopram

I've been taking 20mg of citalopram daily for some months now. A few days ago I stopped taking it. Today I feel quite sick and i'm fairly sure it's because of he sudden lack of medication. I'm wondering if I took it now if it would take away the feelings of nausea, or at least reduce the amount of time prolonged for.

~Dying Ember
Dying Ember is offline   Reply With Quote
Old August 17th, 2017, 09:40 AM   #2
bojack
Member++
 
bojack's Forum Picture
 
Name: Luke
Join Date: September 25, 2013
Location: US
Gender: Male
Default Re: Citalopram

Citalopram is an SSRI, right? I've never been on it specifically, but I've been prescribed a lot of different SSRIs in the past. SSRIs generally don't have a lot of withdrawal side effects, but I don't know about citalopram specifically. The nausea could be unrelated, or psychosomatic. Overall though, I doubt restarting it would help how long you feel nauseous for, just based on how SSRIs are thought to work.

Also, I don't know your personal situation, but if your Dr didn't take you off it, I really wouldn't recommend stopping and starting it on your own. With some SSRIs you are supposed to taper down, instead of just stopping all at once, for very good reasons

Open to talk about anything anytime. huge nerd/really into video games and music. bi-curious
Changed my username, used to be thedudejr
Likes: (1)
bojack is offline   Reply With Quote
Old August 17th, 2017, 10:54 AM   #3
Dying Ember
Member++
 
Name: Maya
Join Date: September 10, 2014
Location: Scotland, UK
Age: 18
Gender: Female
Default Re: Citalopram

Yes it's an SSRI, thank you. Yes I've never had withdrawal effects when suddenly coming off previous SSRIs I've been on and didn't expect any this time.
I know, I shouldn't have done that. Thanks for your advice

~Dying Ember
Dying Ember is offline   Reply With Quote
Old August 17th, 2017, 01:10 PM   #4
Vermilion
Awesome Poster
 
Vermilion's Forum Picture
 
Name: ....
Join Date: January 31, 2015
Location: ...
Gender: Male
Blog Entries: 1
Default Re: Citalopram

Quote:
Originally Posted by Dying Ember View Post
I've been taking 20mg of citalopram daily for some months now. A few days ago I stopped taking it. Today I feel quite sick and i'm fairly sure it's because of he sudden lack of medication. I'm wondering if I took it now if it would take away the feelings of nausea, or at least reduce the amount of time prolonged for.

I was on it for about a year and a couple of months then stopped my own choice. I didn't feel sick or anything just a bit paranoid cos I didn't know how I'd cope. I did feel sick when I first started taking it but not when I stopped. It could be your feeling sick cos your thinking about not taking them. Im sorry I can't help anymore
Vermilion is offline   Reply With Quote
Old August 17th, 2017, 10:54 PM   #5
elmoc
Member+
 
Join Date: November 3, 2013
Location: Texas
Age: 19
Gender: Male
Default Re: Citalopram

Bio geek mode:

Some of the newer SSRIs don't just adjust serotonin uptake, they also have secondary effects on norepinephrine & dopamine. I have friends that have had withdrawal side effects after stopping 2nd & 3rd generation SSRIs & SSRI/SNRI combinations. Some of these Meds actually act at the DNA level, which is why they can need 6-12 weeks to begin working. It seems to me that withdrawal symptoms of some kind could therefore last 6-12 weeks.

I'm happy that you didn't have any seizures, but your other changes could be related to neurological chemical changes.

My mother is a psychiatrist & she told me that she has her patients wean down on Celexa over about 3 weeks.

Please be careful.

Some days you're the bug;
some days you're the windshield.
elmoc is offline   Reply With Quote
Old August 20th, 2017, 08:17 PM   #6
jamie_n5
VT Lover
 
jamie_n5's Forum Picture
 
Name: Jamie
Join Date: June 27, 2016
Location: Minnesota
Age: 19
Gender: Male
Blog Entries: 2
Default Re: Citalopram

Quote:
Originally Posted by thedudejr View Post
Citalopram is an SSRI, right? I've never been on it specifically, but I've been prescribed a lot of different SSRIs in the past. SSRIs generally don't have a lot of withdrawal side effects, but I don't know about citalopram specifically. The nausea could be unrelated, or psychosomatic. Overall though, I doubt restarting it would help how long you feel nauseous for, just based on how SSRIs are thought to work.

Also, I don't know your personal situation, but if your Dr didn't take you off it, I really wouldn't recommend stopping and starting it on your own. With some SSRIs you are supposed to taper down, instead of just stopping all at once, for very good reasons
This is the same advice I give you. Get back on and either way I think it best you talk to your doctor and tell them what you did and what happened. Maybe they will put you on a different med. I am on Celebrex and have no ill effects from it.

I am gay and happy with that.
I love talking to people very open & willing to listen.
I am also glad to try help with questions or problems.
Hit me up for anything. I promise I don't bite.
jamie_n5 is offline   Reply With Quote
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off

Forum Jump


All times are GMT -5. The time now is 05:27 AM.


Powered by vBulletin®
Copyright©2000 - 2017
Search Engine Optimisation provided by DragonByte SEO (Lite) - vBulletin Mods & Addons Copyright © 2017 DragonByte Technologies Ltd.
Copyright 2004 - 2017, VirtualTeen.org